MAUDE Adverse Event Report: BIOMERIEUX S.A. CHROMID CANDIDA; CHROMID® CANDIDA

BIOMERIEUX S.A. CHROMID CANDIDA; CHROMID® CANDIDA
Catalog Number 43631
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A customer from (b)(6) reported that he observed no growth during a quality control test with the qc strain candida albicans atcc 10231 on chromid® candida agar (ref.(b)(4)).The customer reported that they performed a quantitative test with 10-100 cfu candida albicans atcc 10231 on chrom-id-candida.The estimated recovery rate should be 50-200 % but they observed no growth.For detection / qualitative analysis, no issue was observed.To be noted, the qc described in the instruction for use does not include an estimated recovery rate, but a microbial activity with good growth level.Indeed, enumeration is not in the intended use of the product.The customer performs the quantitative test as a delivery control for every lot they receive.The customer stated that usually the quantitative test always showed less growth, but never no growth as it was observed this time.There is no patient involved as this event occurred during quality control and this is an industry customer.A biomérieux internal investigation has been initiated.
 
Additional Manufacturer Narrative
An investigation was initiated in response to a customer complaint of no growth during a quality control test with the qc strain candida albicans atcc® 10231¿ on chromid® candida agar (ref.43631, lot 1008415270).A review of production records for lot 1008415270 was performed and did not identify any issues with the manufacturing process for this lot.Additionally, quality control (qc) test results prior to release of the lot were in compliance with specifications.Complaints registered for ref 43631 and lot 1008415270 were reviewed, and this review did not identify any trends for either the product or this specific lot.The customer returned plates from lot 1008415270 for investigation testing.The customer's returned plates from lot 1008415270 were tested along with retain samples from the same lot as well as plates from a reference lot (1008431550).Investigation testing did not reproduce the customer's issue of no growth detected for candida albicans atcc® 10231¿ on any of the plates.However, the plates returned from the customer produced smaller colonies with colors that are not the expected colors for the strains tested.Retain samples of the customer's lot (1008415270) and the reference lot (1008431550) produced colonies with good growth and the expected coloration.The chromogenic substrates in the chromid candida agar are very light sensitive and their deterioration will lead to the absence of coloration of candida colonies.From the results obtained during investigation testing, the most likely cause for the smaller colonies and poor coloration has been determined to be exposure to light due to incorrect storage of the plates in the customer's laboratory after receipt, or poor shipment conditions from the customer to biomérieux during the return.

Brand Name
CHROMID CANDIDA
Common Device Name
CHROMID® CANDIDA
Manufacturer (Section D)
BIOMERIEUX S.A.
5 rue des aqueducs
craponne 69290
FR  69290
MDR Report Key11499834
Report Number9615755-2021-00005
Device Sequence Number11457072
Product Code JSI
UDI-Device Identifier03573026118969
UDI-Public03573026118969
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/08/2021
Device Catalogue Number43631
Device Lot Number1008415270
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2021
Supplement Date Received by Manufacturer03/19/2021
Initial Report FDA Received Date03/16/2021
Supplement Report FDA Received Date04/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1